Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Using oxycodone for chronic back pain. Feeling cold, sweaty and tired after tapering the medication. Withdrawal symptoms?

Hello. My question is that I was given sublingual buprenorphine HCL, 8mg tabs to help me come off of quick release oxycodone 15mg and extended release morphine sulphate 30mg, after a neck surgery and chronic (sometimes excruciating) lower back pain. I tapered myself down to 1/2 the 8mg buprenorphine tablet about a month ago, then quartered it a couple weeks back, and knowing that I was down to only a couple tablets left, I only bit off pieces for the past week and now I have nothing left and feeling 'off' (cold/sweaty, tired). I am functioning, just not feeling so great. Can anyone tell me how long this is going to last and anything else I can do beside walking and getting out in the sun to help ease the withdrawal symptoms? Thank you.
Asked On : Mon, 22 Apr 2013
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Could be withdrawal symptoms but it is good as they produce dependency.You may switch over to mild NSAIDS or tramadol instead. Take plenty of liquids orally and do some breathing exercises to return to normalcy. your symptoms may last for a few weeks and gradually subside. you must seek cause of severe pain in spine and look for permanent solution like surgery , which your doc. may decide shall be beneficial to you
Answered: Sat, 27 Apr 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Praveen Tayal's  Response
Thanks for writing to us.
You have tapered your doses well. The mild withdrawal symptoms that you are having are likely to subside in 1-2 weeks. Just have plenty of fluids orally and have a healthy diet. The fluids will help in removing the drug early from your system.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor